Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at May 2, 2008, 2:58 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 2:58 PM CDT (19:58 UTC)
- Expired
- May 2, 2008, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 022002
FFWSJU
PRC039-141-022300-
/O.NEW.TJSJ.FF.W.0016.080502T1958Z-080502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
UTUADO
* UNTIL 700 PM AST
* AT 354 PM AST...A U.S.G.S. RIVER GAGE ALONG THE RIO LIMON IN
UTUADO INDICATED THAT THE RIO LIMON HAD RISEN ABOVE FLOOD STAGE AND
WAS CONTINUING TO RISE. IN ADDITION...HEAVY RAINFALL WAS STILL
FALLING ACROSS THE MUNICIPALITIES OF UTUADO AND CIALES...AND THIS
HEAVY RAINFALL IS EXPECTED TO CONTINUE FOR SEVERAL MORE HOURS. ALONG
WITH FLOODING OF ROADWAYS...STREAMS AND CREEKS...THE POSSIBILITY OF
MUDSLIDES ACROSS THE WARNED MUNICIPALITIES REMAINS HIGH.
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
RESIDENTS AND MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN WATER
COVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1831 6659 1831 6665 1833 6664 1833 6657
1826 6652 1823 6656
TIME...MOT...LOC 1958Z 180DEG 0KT 1829 6666
$$
SR/FC2 follow-up statements
000
WGCA72 TJSJ 022258
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
657 PM AST FRI MAY 2 2008
PRC039-141-022307-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-080502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-UTUADO PR-
657 PM AST FRI MAY 2 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM AST FOR UTUADO AND
CIALES MUNICIPALITIES...
AT 655 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE HEAVY
RAINFALL WHICH FELL ACROSS PORTIONS OF CIALES AND UTUADO EARLIER
THIS AFTERNOON HAD ENDED...AND ONLY ISOLATED LIGHT TO MODERATE RAIN
SHOWERS REMAINED. IN ADDITION...A RIVER GAGE SENSOR ALONG THE RIO
LIMON INDICATED THAT THE RIVER HAD FALLEN BELOW FLOOD STAGE AND WAS
CONTINUING TO RECEDE. FOR THIS REASON...THE FLASH FLOOD WARNING FOR
CIALES AND UTUADO WILL BE ALLOWED TO EXPIRE AT 7 PM AST.
WHILE THE HEAVY RAINFALL HAS ENDED AND THE RIO LIMON HAS FALLEN
BELOW FLOOD STAGE...RESIDENTS AND MOTORISTS SHOULD ALLOW
SUFFICIENT TIME FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 1831 6659 1831 6665 1833 6664 1833 6657
1826 6652 1823 6656
TIME...MOT...LOC 2257Z 180DEG 0KT 1829 6666
$$
SR000
WGCA72 TJSJ 030133
FFSSPN
COMUNICADO SOBRE INUNDACIONES
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
657 PM AST VIERNES 2 DE MAY DE 2008
PRC039-141-030130-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-080502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-UTUADO PR-
657 PM AST FRI MAY 2 2008
...EL AVISO DE INUNDACIONES REPENTINAS EXPIRARA A LAS 7:00 PM AST
PARA UTUADO Y CIALES...
A LAS 655 PM AST...EL RADAR DOPPLER INDICABA QUE LAS FUERTES LLUVIAS
QUE CAYERON ATRAVES DE LAS PORCIONES DE CIALES Y UTUADO TEMPRANO
ESTA TARDE HAN TERMINADO...Y SOLO LLUVIAS AISLADAS LEVES A MODERADAS
PREVALECIAN. EN ADICION...EL SENSOR EN EL RIO LIMON INDICABA QUE EL
RIO ESTABA BAJANDO SUS NIVELES Y QUE ESTARIA HACIENDO ESTO POR EL
RESTO DE LA NOCHE. POR ESTA RAZON...EL AVISO DE INUNDACIONES
REPENTINAS PARA CIALES Y UTUADO HA DE SER CANCELADO A LAS 700 AST PM.
MIENTRAS ESTAS FUERTES LLUVIAS TERMINAN Y EL RIO LIMON SE REGISTRA
BAJO EL NIVEL DE INUNDACION...RESIDENTES Y MOTORISTAS DEBEN DEJAR
QUE LOS RIOS Y RIACHUELOS REGRESEN A SUS NIVELES NORMALES. NO DEBE
CONDUCIR SU VEHICULO EN AREAS DONDE LAS AGUAS CUBRAN LAS CARRETERAS.
LA PROFUNDIDA DEL AGUA PUDIERA SER SUFICIENTE PARA PERMITIR QUE SU
CARRO CRUZE SEGURAMENTE. MOEVASE A LUGARES ALTOS.
LAT..LON 1831 6659 1831 6665 1833 6664 1833 6657
1826 6652 1823 6656
TIME...MOT...LOC 2257Z 180DEG 0KT 1829 6666
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:17 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 2, 1:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 217 PM AST FRI MAY 2 2008 .UPDATE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE MAJORITY OF CENTRAL PUERTO RICO AND THE MAYAGUEZ AREA THIS AFTERNOON. SEVERAL FLOOD STATEMENTS HAVE BEEN ISSUED THIS AFTERNOON...WHILE SOME OTHER ONES ARE POSSIBLE LATER TODAY. STAY TUNED FOR ADDITIONAL INFORMATION ASSOCIATED TO THESE WEATHER CONDITIONS. AVIATION...MVFR CONDITIONS MAY BE POSSIBLE ACROSS TJSJ AND TJBQ FROM 19-23Z. VFR CONDITIONS TO PREVAIL AFTER THAT TIME...HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE OVER TJSJ AND TJBQ LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. FOR THE REST OF THE LOCAL TAF SITES...VFR FLIGHT CONDITIONS ARE EXPECTED THROUGH THIS EVENING. && .PREV DISCUSSION... /ISSUED 550 AM AST FRI MAY 2 2008/ DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED OVERNIGHT ACROSS THE FA. THE DOPPLER WEATHER RADAR DETECTED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE CARIBBEAN WATERS AND ACROSS THE OFFSHORE ATLANTIC WATERS NORTHWEST OF PUERTO RICO OVERNIGHT AND EARLY IN THE MORNING. FEW SHOWERS WERE ALSO DETECTED ACROSS THE EASTERN SECTIONS OF PUERTO RICO. THE REMNANTS OF A FRONTAL TROUGH EXTENDING FROM HISPANIOLA...EAST NORTHEAST ACROSS THE ATLANTIC THIS MORNING...WILL MOVE NEAR OR ACROSS THE FA DURING THE WEEKEND AND WILL PROVIDE ABUNDANT LOW LEVEL MOISTURE ACROSS THE LOCAL ISLANDS. AN ASSOCIATED SURFACE LOW NORTH OF DOMINICAN REPUBLIC THIS MORNING...IS PRODUCING SHOWERS AND THUNDERSTORMS ACTIVITY ACROSS THE ATLANTIC WATERS NORTHWEST OF THE FA EARLY THIS MORNING. WITH MORE FAVORABLE UPPER LEVEL CONDITIONS AND A WEAK STEERING FLOW EXPECTED ACROSS THE REGION FOR THIS WEEKEND...THE STORMS THAT FORM WILL MOVE VERY SLOWLY PRODUCING HEAVY RAINFALL IN SEVERAL LOCATIONS. THE SOILS ACROSS MUCH OF THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO ARE ALREADY SATURATED OR NEAR SATURATION AND THE ADDITIONAL RAINFALL EXPECTED WILL PROMOTE FLASH FLOODING AND MUDSLIDES ACROSS THE INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON AND OVER THE WEEKEND. STAY TUNED FOR POSSIBLES WATCHES OR WARNINGS. AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES DURING THE MORNING HOURS. HOWEVER...EXCEPT BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN TOP OBSCURATIONS 16Z-22Z ACROSS PARTS OF THE SAN JUAN METRO AREA... THE INTERIOR AND WEST SECTIONS OF PUERTO RICO.AS A RESULT LOCAL TAF SITES TJSJ...TJBQ...AND TJPS MAY BE BRIEFLY AFFECTED AS THESE SHOWERS AND STORMS DRIFT TOWARDS THE COASTAL AREAS THEN OFFSHORE. MARINE...GENERALLY EXPECT WINDS OF 14 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. NEW NORTH SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES SATURDAY AND WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 73 84 73 / 40 40 40 40 STT 81 73 80 73 / 30 20 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 06/17
Hazardous weather outlook, May 2, 5:18 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST FRI MAY 2 2008 AMZ710>750-PRZ001>013-031030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 618 AM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH A PASSING UPPER LEVEL TROUGH...LOCAL EFFECTS AND DAYTIME HEATING TO ENHANCE AFTERNOON SHOWER DEVELOPMENT AND ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES...AND MAY TO LEAD URBAN AND SMALL STREAM FLOODING. RECENT RAINS FROM PREVIOUS DAYS HAVE LEFT WET AND LOOSE SOIL ACROSS MUCH OF THE ISLAND. THEREFORE... THE POTENTIAL FOR ROCK/MUDSLIDES REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PREVAILING EASTERLY TRADE WINDS WILL CONTINUE TO BRING PATCHES OF LOW LEVEL MOISTURE ACROSS THE REGION THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. LOCAL EFFECTS AND DAYTIME HEATING WILL BE MORE THAN SUFFICIENT TO AID IN PRODUCING AFTERNOON AND EVENING SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS ACROSS THE INTERIOR AND WEST SECTIONS OF THE ISLAND. THE SHOWER ACTIVITY MAY LEAD TO MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-031030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 618 AM AST FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:49 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| May 2, 3:29 PM CDT | Flash Flood Watch | JSJ | 27 hr | |
| May 2, 5:24 PM CDT | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.